Alert archive / Louisiana / Tornado Warnings in 2010

Tornado Warning 17, NWS New Orleans, LA

May 16, 20104 parishes in Louisiana

NWS New Orleans, LA issued this tornado warning at May 16, 2010, 8:59 AM CDT for 4 parishes in Louisiana. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2010, 8:59 AM CDT (13:59 UTC)
Expired
May 16, 2010, 9:30 AM CDT
In force
31 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA

What was reported inside it

TimeReportWhereRemark
May 16, 9:13 AM CDTTSTM WND DMGGretna, LATREES DOWN IN THE CITY OF GRETNA...SPOTTER DID OBSERVE ROTATION...POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2424 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WFUS54 KLIX 161359
TORLIX
LAC051-071-075-087-161430-
/O.NEW.KLIX.TO.W.0017.100516T1359Z-100516T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
859 AM CDT SUN MAY 16 2010

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TIMBERLANE...MARRERO...HARVEY...
  SOUTHERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
  EXTREME NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...
  WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CHALMETTE...

* UNTIL 930 AM CDT

* AT 854 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HARVEY...
  MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2990 9019 3005 9003 3005 9001 3007 8997
      3007 8971 3003 8970 3002 8972 3004 8975
      3004 8981 3003 8983 2999 8983 2995 8980
      2978 9004
TIME...MOT...LOC 1359Z 225DEG 14KT 2991 9004

$$
2 follow-up statements
371 
WWUS54 KLIX 161407
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
907 AM CDT SUN MAY 16 2010

LAC051-071-075-087-161430-
/O.CON.KLIX.TO.W.0017.000000T0000Z-100516T1430Z/
ST. BERNARD LA-JEFFERSON LA-ORLEANS LA-PLAQUEMINES LA-
907 AM CDT SUN MAY 16 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR EXTREME
NORTHWESTERN PLAQUEMINES...SOUTHERN ORLEANS...NORTH CENTRAL JEFFERSON
AND WEST CENTRAL ST. BERNARD PARISHES...

AT 903 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO.  THIS TORNADO WAS LOCATED NEAR GRETNA...OR NEAR
HARVEY...MOVING NORTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TERRYTOWN...NEW ORLEANS...LAKEFRONT AIRPORT...VIOLET...EAST NEW
ORLEANS AND CHALMETTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2990 9019 3005 9003 3005 9001 3007 8997
      3007 8971 3003 8970 3002 8972 3004 8975
      3004 8981 3003 8983 2999 8983 2995 8980
      2978 9004
TIME...MOT...LOC 1407Z 233DEG 11KT 2991 9004

$$
087 
WWUS54 KLIX 161430
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 AM CDT SUN MAY 16 2010

LAC051-071-075-087-161439-
/O.EXP.KLIX.TO.W.0017.000000T0000Z-100516T1430Z/
ST. BERNARD LA-JEFFERSON LA-ORLEANS LA-PLAQUEMINES LA-
930 AM CDT SUN MAY 16 2010

...THE TORNADO WARNING FOR EXTREME NORTHWESTERN PLAQUEMINES...
SOUTHERN ORLEANS...NORTH CENTRAL JEFFERSON AND WEST CENTRAL ST.
BERNARD PARISHES WILL EXPIRE AT 930 AM CDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. TREES WERE REPORTED DOWN IN GRETNA AT 914 
AM. 

LAT...LON 2990 9019 3005 9003 3005 9001 3007 8997
      3007 8971 3003 8970 3002 8972 3004 8975
      3004 8981 3003 8983 2999 8983 2995 8980
      2978 9004
TIME...MOT...LOC 1429Z 233DEG 11KT 2995 8998

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 16, 4:08 AM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, May 16, 4:08 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 AM CDT SUN MAY 16 2010

.SYNOPSIS...
A SLOW MOVING COLD FRONT EXTENDS FROM A LOW OVER THE COASTAL
CAROLINAS WESTWARD THROUGH TENNESSEE. THE FRONT BECOMES STATIONARY
NEAR MEMPHIS AND EXTENDS SOUTHWESTWARD THROUGH CENTRAL ARKANSAS AND
INTO EASTERN TEXAS. HIGH PRESSURE IS CENTERED OVER THE GREAT LAKES
REGION WITH THE MAIN RIDGE AXIS EXTENDING SOUTHWESTWARD TOWARD THE
FOUR CORNERS REGION.

A LARGE AREA OF THUNDERSTORMS IS PRESENT JUST WEST OF THE
ATCHAFALAYA RIVER. WHILE THE INDIVIDUAL CELLS ARE MOVING
NORTHWARD...THE OVERALL COMPLEX IS SLOWLY MOVING EASTWARD AND
SHOULD MOVE INTO THE LOCAL FORECAST AREA EARLY THIS MORNING.
ADDITIONAL THUNDERSTORMS ARE PRESENT OVER EXTREME SOUTHERN
MISSISSIPPI AND ALABAMA. MOST OF THESE STORMS ARE EAST OF THE
LOCAL AREA...BUT A FEW CONTINUE TO AFFECT HARRISON AND JACKSON
COUNTIES IN COASTAL MISSISSIPPI...WHERE LOCALLY HEAVY RAINFALL HAS
LED TO A FEW STREET CLOSINGS.

&&

.SHORT TERM...
EXPECT AN ACTIVE DAY TODAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS
AFFECTING THE AREA THROUGH THIS AFTERNOON AS A SLOW MOVING
SHORTWAVE PROGRESSES EASTWARD ACROSS THE AREA. POPS ACROSS THE
ENTIRE REGION ARE NEAR 80 PERCENT FOR THE DAY. IT SHOULD BE
NOTED THAT THESE HIGH POPS SIMPLY INDICATE THAT MOST PLACES SHOULD
SEE AT LEAST SOME RAINFALL TODAY. IT DOES NOT MEAN THAT WE ARE
EXPECTING IT TO RAIN ALL DAY EVERYWHERE.

DOESN/T LOOK LIKE SEVERE WEATHER WILL BE A SIGNIFICANT ISSUE
TODAY. HOWEVER...A FEW STRONG STORMS WILL BE POSSIBLE WITH THE
MAIN THREATS BEING WIND GUSTS OF AROUND 40 MPH...FREQUENT LIGHTING
AND LOCALLY HEAVY RAINFALL. DUE TO HEAVY RAINFALL EXPERIENCED
OVERNIGHT AND DURING THE EARLY MORNING HOURS...THE MISSISSIPPI
GULF COAST WILL BE THE AREA MOST SUSCEPTIBLE TO THE IMPACTS OF
LOCALLY HEAVY RAINFALL TODAY...AT LEAST INITIALLY. STORMS WITH
HIGH RAINFALL RATES WILL NEED TO BE MONITORED CLOSELY AS THE
GROUND IN THOSE AREAS HAS BECOME MORE SATURATED. THIS  WILL LEAD
TO INCREASED RUNOFF THAT COULD EASILY RESULT IN PONDING OF WATER
OR STREET FLOODING...ESPECIALLY IN AREAS WITH POOR DRAINAGE.

THE SHORTWAVE SHOULD BE OUT OF THE AREA BY TONIGHT...WHICH SHOULD
RESULT IN A BRIEF LULL IN CONVECTION BEFORE THE MAIN UPPER TROUGH
AXIS AND SURFACE COLD FRONT MOVE INTO/THROUGH THE AREA MONDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THE COLD
FRONT MOVES INTO THE AREA...HOWEVER COVERAGE NOW LOOKS LIKE TI
WILL BE LOWER THAN PREVIOUSLY FORECAST. IN FACT...ALL MAJOR MODELS
HAVE SIGNIFICANTLY DROPPED THE FORECAST POPS FOR MONDAY...OWING TO
DRIER AIR MOVING IN BEHIND TODAY/S SHORTWAVE. MOST GUIDANCE HAS
COME IN WITH POPS OF 20 OR LESS ACROSS THE REGION. DON/T FEEL
COMFORTABLE DROPPING POPS THAT SIGNIFICANTLY BASED ON ONE MODEL
RUN. SO HAVE INSTEAD SPLIT THE DIFFERENCE BETWEEN THE PREVIOUS
FORECAST AND NEW GUIDANCE. THIS RESULTS IN 30 TO 40 POPS ACROSS
THE AREA FOR MONDAY. ANY CONVECTION MONDAY SHOULD BE GENERALLY
LINEAR IN NATURE AND LOCATED ALONG THE FRONT.

.LONG TERM...
BY TUESDAY...THE FRONT SHOULD BE DRAPED SOMEWHERE NEAR THE COAST
WITH ISOLATED CONVECTION POSSIBLE IN THE VICINITY OF THE BOUNDARY.
OVERALL...DRIER CONDITIONS ARE EXPECTED DURING THE WORK WEEK AS
UPPER LEVEL RIDGING BUILDS INTO THE AREA. SUBSIDENCE ALOFT
ASSOCIATED WITH THIS RIDGING SHOULD HELP KEEP SKIES PARTLY CLOUDY
AND WILL ALSO KEEP CHANCES OF PRECIP LOW THROUGH AT LEAST MIDWEEK.
AMPLE SUNSHINE WILL HELP PUSH AFTERNOON HIGHS BACK INTO THE MID
AND UPPER 80S WITH A FEW DAYS TOPPING OUT NEAR 90 DEGREES.

THE UPPER RIDGE IS FORECAST TO SLIDE EASTWARD TOWARD THE END OF
THE WEEK AND SHOULD BE LOCATED CLOSER TO THE EASTERN SEABOARD BY
THURSDAY EVENING/FRIDAY MORNING AS AN UPPER LOW MOVES INTO THE
PLAINS STATES. EXPECT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
TOWARD THE END OF THE WEEK AS THIS SYSTEM MOVES TOWARD THE AREA.

&&

.AVIATION...
SHRA PERSISTS NEAR KGPT...RECENTLY DEVELOPED JUST SOUTH OF
KHUM...AND STRONG TSRA NEAR KARA WITH SHRA/TSRA EXTENDING NORTH NEAR
I-10 WILL BE APPROACHING KBTR BY 12Z. LIFR CONDITIONS DUE TO LOW
CIGS AND LIGHT FOG WILL PERSIST AROUND KMCB THROUGH 13-14Z. AIRMASS
REMAINS VERY MOIST AND UNSTABLE. NEXT UPPER LEVEL DISTURBANCE IS
MOVING INTO WESTERN PORTIONS OF THE FORECAST AREA AND WILL MOVE
ACROSS THE AREA DURING THE MORNING AND EARLY AFTERNOON. THIS
COMBINATION SHOULD MAKE FOR AN ACTIVE DAY FOR THE TAF SITES WITH
NUMEROUS SHRA/TSRA EXPECTED. KBTR AND KHUM WILL SEE ACTIVITY EARLY
THEN SPREADING NORTH AND EAST THROUGH THE MORNING AND EARLY
AFTERNOON. MVFR CEILINGS WITH IFR VISIBILITIES AND WIND GUSTS TO
AROUND 30 KNOTS WILL BE LIKELY WITH MANY OF THE SHRA/TSRA. EXPECT
SHOWERS AND THUNDERSTORMS TO DIMINISH THIS EVENING WITH THE LOSS OF
DAYTIME HEATING AND AS THE UPPER LEVEL DISTURBANCE BEGINS TO MOVE
OFF TO THE EAST.

&&

.MARINE...
SOUTHERLY WINDS 10 TO 15 KNOTS WILL BE GRADUALLY DECREASING BY LATE
TODAY AND TONIGHT...THEN BECOMING VARIABLE IN DIRECTION AND
GENERALLY 10 KNOTS OR LESS MONDAY THROUGH WEDNESDAY AS A WEAK FRONT
APPROACHES AND STALLS JUST INLAND FROM THE COAST. SEAS OF 3 TO 5
FEET...MAINLY DUE TO LINGERING SWELL...EARLY THIS MORNING WILL BACK
OFF TO 2 TO 4 FEET DURING THE MORNING...2 TO 3 FEET LATE TONIGHT AND
MONDAY...THEN 2 FEET OR LESS BY LATE MONDAY NIGHT THROUGH WEDNESDAY.
HIGH PRESSURE WILL MOVE EAST AND BECOME CENTERED NEAR THE ATLANTIC
COAST AGAIN THURSDAY AND FRIDAY. THIS WILL BRING WINDS BACK
AROUND TO THE SOUTHEAST WITH SPEEDS LESS THAN 15 KNOTS AND SEAS 2
TO 3 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  67  87  62 /  80  30  40  10
BTR  84  68  88  65 /  80  20  40  10
ASD  82  67  87  64 /  80  40  40  20
MSY  83  69  88  70 /  80  40  40  20
GPT  82  69  86  67 /  80  50  40  20
PQL  83  69  87  65 /  80  50  40  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

AVIATION/MARINE...22/TD
REST OF DISCUSSION...95/DM
Hazardous weather outlook, May 16, 2:37 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
237 AM CDT SUN MAY 16 2010

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-170745-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
237 AM CDT SUN MAY 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO BEGIN
DEVELOPING THIS MORNING AND INCREASE IN COVERAGE THROUGH THE
AFTERNOON HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT A
FEW STRONG STORMS WILL BE POSSIBLE. THE MAIN THREATS FROM THE
STRONGER STORMS WILL BE WIND GUSTS OF UP TO 40 MPH...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL.

MARINE HAZARDS...
THUNDERSTORMS DEVELOPING OVER THE COASTAL WATERS WILL PRODUCE
LOCALLY HIGHER WINDS AND SEAS THAT CAN BE HAZARDOUS FOR SMALL
CRAFT. ADDITIONALLY...ISOLATED WATERSPOUTS WILL BE POSSIBLE.

RIVER FLOODING...
THE MISSISSIPPI RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE NEAR
RED RIVER LANDING THIS EVENING AND SHOULD CREST THURSDAY.
ADDITIONALLY...THE ATCHAFALAYA RIVER IS EXPECTED TO REMAIN ABOVE
FLOOD STAGE NEAR MORGAN CITY THROUGH THE WEEK. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL CONTINUE INTO MONDAY AS A SLOW MOVING
FRONT SLIDES INTO THE REGION. SEVERE WEATHER IS NOT EXPECTED BUT A
FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS OF UP TO 40 MPH...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL. ADDITIONALLY...THUNDERSTORMS
OCCURRING OVER THE COASTAL WATERS WILL BE CAPABLE OF PRODUCING
ISOLATED WATERSPOUTS.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE LATE IN THE
WEEK...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...PLEASE RELAY ANY
REPORTS OF WATERSPOUTS OR OTHER WEATHER HAZARDS TO THE NATIONAL
WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

95/DM

In the hours before

Special weather statement, May 16, 6:05 AM CDT, 2 hours 54 minutes before
LAZ036-037-048-050-161145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 AM CDT SUN MAY 16 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING EAST
FELICIANA PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST.
HELENA PARISH...

AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR DENHAM SPRINGS...MOVING
NORTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WALKER...GREENWELL SPRING...WATSON...LIVINGSTON...PRIDE...
MONTPELIER AND DARLINGTON

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, May 16, 6:47 AM CDT, 2 hours 12 minutes before
LAZ037-038-048-050-161245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
647 AM CDT SUN MAY 16 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
LIVINGSTON PARISH...TANGIPAHOA PARISH...EAST BATON ROUGE PARISH...ST.
HELENA PARISH...

AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 14 MILES WEST OF HAMMOND...OR ABOUT 3
MILES EAST OF LIVINGSTON...MOVING NORTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SPRINGFIELD...HAMMOND...MONTPELIER...TICKFAW...
INDEPENDENCE...GREENSBURG...AMITE...ROSELAND AND TANGIPAHOA

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, May 16, 7:27 AM CDT, 1 hour 32 minutes before
LAZ057-058-060-161315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
727 AM CDT SUN MAY 16 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...ST. JAMES PARISH...

AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR RESERVE...OR ABOUT 3 MILES WEST
OF EDGARD...MOVING NORTHEAST AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...EDGARD...RESERVE...HAHNVILLE...LAPLACE...NORCO AND NEW SARPY

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, May 16, 8:11 AM CDT, 48 minutes before
LAZ040-MSZ077-161415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 AM CDT SUN MAY 16 2010

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. TAMMANY
PARISH...

AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COVINGTON
TO MANDEVILLE TO 12 MILES SOUTHWEST OF MANDEVILLE...MOVING EAST AT 15
MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
COVINGTON...MANDEVILLE...ABITA SPRINGS...LACOMBE...SLIDELL AIRPORT...
SLIDELL...PEARL RIVER...AND PICAYUNE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:12 PM CDTSpecial Marine WarningLIX33 min
May 15, 8:29 PM CDTSpecial Marine WarningLIX31 min
May 15, 8:36 PM CDTSpecial Marine WarningLIX24 min
May 15, 8:55 PM CDTSpecial Marine WarningLIX35 min
May 16, 4:46 AM CDTSpecial Marine WarningLIX59 min
May 16, 6:28 AM CDTTornado WarningLIXLivingston32 min
May 16, 7:15 AM CDTSpecial Marine WarningLIX45 min
May 16, 7:36 AM CDTSpecial Marine WarningLIX54 min
May 16, 8:11 AM CDTSpecial Marine WarningLIX94 min
May 16, 8:22 AM CDTSpecial Marine WarningLIX38 min
May 16, 8:44 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans2 hr
May 16, 8:56 AM CDTFlash Flood WarningLIXJefferson, Orleans3 hr
May 16, 9:14 AM CDTSpecial Marine WarningLIX76 min
May 16, 9:50 AM CDTSpecial Marine WarningLIX115 min
May 16, 12:09 PM CDTSpecial Marine WarningLIX96 min

Nearby

Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.